When should I call my doctor if I have received Gadavist?

Advertisement
Advertisement
You should call your doctor immediately if you have any signs of an allergic reaction after receiving Gadavist, a contrast agent that helps enhance images of the brain and spinal column during magnetic resonance imaging (MRI). Allergic reactions may occur several days later. Symptoms may include:
  • hives
  • a drop in blood pressure
  • flushed or pale skin
People with severe kidney disease or kidney injury may be at risk for a serious condition called nephrogenic systemic fibrosis (NSF) after receiving an injection of Gadavist.

Call your doctor if you develop NSF symptoms, such as:
  • skin swelling, hardening, tightening, reddening, itching or burning
  • yellow spots on the whites of your eyes
  • joint stiffness
  • problems moving your arms, hands, legs or feet
  • hip or rib pain
  • muscle weakness

Continue Learning about Diagnostic Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.